Is Diffuse Pigmentation Making Your Gums Look Dark? Here’s What You Can Do About It
If you’ve notice that the gums around your teeth are looking very dark or black, chances are that you’re struggling with diffuse pigmentation. This medical term means that the discoloration of your gums falls into this category, and it’s cause by several different factors like hormonal changes and certain medications. Fortunately, it doesn’t cause damage to your oral health, and there are many things you can do to lighten your gums if they’ve gotten darker than you prefer!
What is diffuse dental pigmentation?
Diffuse pigmentation in the gums is a condition that causes gum tissue to be dark. The area of the gingiva covere may also be very dark or black with purple or blue shades. This is common and there are many reasons why it can occur such as hyperthyroidism, the adrenal glands fail to produce adequate amounts of mineralo-corticoids and glucocorticoids. It also may occur because of a medication side effect. In Addison’s disease, or hemochromatosis., such as Addison’s disease, a systemic cause, this condition can happen and sometimes there is no apparent reason for it.
Why does it happen and how does it develop?
Diffuse pigmentation can be cause by a number of things and develops from the blood vessels in the tissue, which are seen as light blue lines. Hyperthyroidism, adrenal glands fail to produce adequate amounts of mineralo-corticoids and glucocorticoids, or it may occur because of a medication side effect. In Addison’s disease, or hemochromatosis., such as Addison’s disease, a systemic cause is suspect. There are also other diseases that can cause diffuse pigmentation. The most common one is call Leukoplakia when inflammation occurs on the surface of the gingival tissue often relate to smoking and alcohol use.
How do you treat it at home?
If you suspect that you may have diffuse pigmentation, then a trip to the dentist is in order. This type of darkening may be cause by several factors, including the adrenal glands fail to produce adequate amounts of mineralo-corticoids and glucocorticoids. When this occurs, the teeth may be sensitive to temperature changes. Other symptoms include fatigue and weight loss. A trip to the dentist can help determine if this is your problem with diffuse pigmentation. If it turns out that your gums are getting darker due to medication side effects, then a change in medication or dosage might be need.
How can your dentist help you get rid of this problem?
It also may occur because of a medication side effect. In Addison’s disease, it is usually the result of an adrenal gland problem. With an oral examination, your dentist can identify the cause and suggest treatment options. If you are on a medication and have diffuse pigmentation, let your doctor know immediately. A change in medications may be need or another condition may need to be rule out with additional testing.
What is diffused pigmentation?
Diffused pigmentation is a condition where the gums have a dark color that may be because of medication, or it could also occur because of Addison’s disease. It is a form of pigmentation that can cover an area on the skin. When this happens in the gum area, you might see it as very dark or black with purple or blue shades. If your gums are looking dark and you don’t know why, make an appointment with your dentist to find out more about diffused pigmentation and what can be done about it.
What are the main causes of pigmentation?
The main causes of pigmentation can be classify into two groups: physiologic and diffuse. Physiologic causes of pigmentation may occur because of a medication side effect. This type of pigmentation is not dangerous, but it does indicate that the medication should be discontinue. In Addison’s disease, for example, the skin and gingival tissues become dark in color because of a lack of vitamin B12 or iron. Similarly, diffuse pigmentations are also not dangerous but indicate an underlying condition that should be treate by a medical professional in order to avoid any further complications.
How do you stop pigmentation from spreading?
Diffuse pigmentation can be a frustrating problem. However, there are ways to stop it from spreading and causing more damage. To start, you’ll need to see your dentist to have them take a look at the color of your gums and identify the cause of the pigmentation. The dentist will then recommend a treatment plan. If you have Addison’s disease as the cause of diffuse pigmentation, your dentist may prescribe antibiotics or medications that can help with the side effects that are causing this type of pigmentation in your gums.
What medical conditions cause pigmentation?
Pigmentation may be cause by some medications, including tetracycline antibiotics and psoralens. It also may occur because of a medication side effect. In Addison’s disease (a chronic disorder of the adrenal glands), it may be due to an increase production of the hormone ACTH, which affects melanin production. Genetic diseases such as vitiligo can also cause pigmentation in various areas throughout the body, including the gums.